On expressible sets of products. (English) Zbl 1340.11067

Let \(\{\alpha_n\}_{n\geq 1}\) be a sequence of positive real numbers. Then the set \[ E_{\Pi}\{\alpha_n\}_{n\geq 1}=\left\{\prod_{n=1}^\infty\left(1+\frac{1}{\alpha_n c_n}\right)\mid c_n\in\mathbb{Z}^+\right\} \] is called its \(\Pi\)-expressible set, while the sequence \(\{\alpha_n\}_{n\geq 1}\) is called \(\Pi\)-irrational if the elements of the set \(E_{\Pi}\{\alpha_n\}_{n\geq 1}\) are irrational numbers.
The aim of the present paper is to calculate \(E_{\Pi}\{\alpha_n\}_{n\geq 1}\) under various hypotheses on the sequence \(\{\alpha_n\}_{n\geq 1}\). To this direction the authors managed to investigate specific results for the \(\Pi\)-expressible set of products as a continuation of related investigations on \(\Sigma\)-expressible sets of sums \[ E_{\Sigma}\{\alpha_n\}_{n\geq 1}=\left\{\sum_{n=1}^\infty \frac{1}{\alpha_n c_n}\mid c_n\in\mathbb{Z}^+\right\}. \]


11K55 Metric theory of other algorithms and expansions; measure and Hausdorff dimension
11J72 Irrationality; linear independence over a field
11B05 Density, gaps, topology
Full Text: DOI


[1] Apéry, R, Irrationalité de \(ζ (2)\) et \(ζ (3)\), Asterisque, 61, 11-13, (1979) · Zbl 0401.10049
[2] Corvaja, P; Hančl, J, A transcendence criterion for infinite products, Atti Acad. Naz. Lincei. Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl., 18, 295-303, (2007) · Zbl 1207.11075
[3] Erdős, P, Some problems and results on the irrationality of the sum of infinite series, J. Math. Sci., 10, 1-7, (1975)
[4] Hančl, J, Expression of real numbers with the help of infinite series, Acta Arith. LIX., 2, 97-104, (1991) · Zbl 0701.11005
[5] Hančl, J; Kolouch, O, Erdős’ method for determining the irrationality of products, Bull. Aust. Math. Soc., 84, 414-424, (2011) · Zbl 1242.11050
[6] Hančl, J; Nair, R; Šustek, J, On the Lebesgue measure of the expressible sets of certain sequences, Indag. Math. N.S., 17, 567-581, (2006) · Zbl 1131.11048
[7] Kuhapatanakul, K; Laohakosol, V, Irrationality criteria for infinite products, J. Comb. Number Theory, 1, 49-57, (2008) · Zbl 1234.11093
[8] Luca, F; Tachiya, Y, Algebraic independence of infinite products generated by Fibonacci and Lucas numbers, Hokkaido Math. J., 43, 1-20, (2014) · Zbl 1291.11103
[9] K. Nishioka, Mahler functions and transcendence, Lecture Notes in Mathematics 1631, Springer, New York (1996) · Zbl 0876.11034
[10] Zhou, P; Lubinsky, DS, On the irrationality of \(∏ ^∞ _{j=0}(1± q^{-j}r+q^{-2j}s)\), Analysis, 17, 129-153, (1997) · Zbl 0889.11025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.